MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4380815
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter would not power on.The complaint was classified based on the customer care advocate (cca) documentation.The patient reported that despite a recent battery change, the meter would not power on at 3pm on (b)(6) 2018.The patient manages her diabetes with insulin pump therapy.She reported that as a result of the alleged issue, she was unable to test her blood glucose level.She indicated that at about 4pm on (b)(6) 2018, she became ¿shaky¿.She stated that at 6:30pm on (b)(6) 2018, she ate cheese to ¿relieve¿ her shakiness and felt better a short time later.No additional assistance was sought.At the time of troubleshooting, the cca noted that the meter was not being used for the first time.Based on the information provided there had been no misuse of the meter.The patient confirmed that she was using the correct test strips but the meter would not turn on when a new test strips was inserted per owner¿s manual or when the power button was pressed.Based on the information provided, the meter¿s battery did not need to be replaced.The issue could not be resolved with training.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed a symptom suggestive of a serious injury adverse event, i.E.Shaky, after the meter stopped powering on.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7741842
Report Number3008382007-2018-02192
Device Sequence Number19468176
Product Code NBW
UDI-Device Identifier00353885002684
UDI-Public00353885002684
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4380815
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/30/2018
Device Age128 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Weight91